MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18 CM) APPX. 0.7 ML SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE® CLEAR (RED, GL; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18 CM) APPX. 0.7 ML SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE® CLEAR (RED, GL; STOPCOCK, I.V. SET
Catalog Number MC33193
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Sepsis (2067); Ventilator Dependent (2395)
Date of Event 03/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.
 
Event or Problem Description
The complaint/event occurred on an unspecified date and involved a 7" (18 cm) appx.0.7 ml smallbore trifuse ext set w/3 microclave® clear (red, glow rings), 0.2 micron filter, 3 clamps (red, white, blue), rotating luer.The device was reportedly leaking total parenteral nutrition from the device's filter.The fluid consistently leaked only at the filter location.A sepsis diagnosis and declining status occurred after the leaking items were found and the patient required intubation with conventional ventilation and that ultimately escalated to high frequency ventilation.A full sepsis work up including sputum culture, urine culture, blood culture, lumbar puncture was ordered and performed.They stopped the patient's parenteral feedings/optimal nutrition because many labs and multiple xrays were required to identify infection and monitor the patient's status and progression.Further medical intervention included medication drips to support blood pressure and the initiation of antibiotic therapy.The cracks or breaks were not visible.The issue was noted after the devices were connected to the patient.Fluids/meds were being infused when the linens and tubing were noted to be wet.The infant became extremely sick and septic.Although there was patient harm, there was no delay in therapy or any missed medication doses.
 
Additional Manufacturer Narrative
Received one (1) used list# mc9013, 14" ext set w/0.2 micron filter, clave¿ clear, clamp, rotating luer for inspection.The inlet and outlet filter vents on the 0.2 micron appeared to be intact.The set was leak-tested per product specifications.There was leakage from the inlet filter vent on the 0.2 micron filter.The reported complaint of leakage can be confirmed.The probable cause of leakage is due to a temporary or complete loss of hydrophobic properties of the filter vent material due to an infusate interaction during use.The leaking air vent filter is believed to not have been a point of entry for anything to enter the fluid path.The air vent material itself is a polytetrafluoroethylene (ptfe) membrane with a pore size of 0.02 microns and although the membrane was found to be leaking fluid, it was not found to be damaged and is believed to still act as a sterile barrier.Further, the air vent filters are proximal to the inline 0.2 micron filter and any particulates or bacteria would have to flow past this 0.02 miron ptfe membrane would also need to flow past the in-line 0.2 micron filter, which was found to be intact and not damaged.This loss of hydrophobic properties on the air vent is believed to not have contributed to the resulting sepsis diagnosis and declining status which occurred after the leaking items were found.The lot history was reviewed; no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
7" (18 CM) APPX. 0.7 ML SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE® CLEAR (RED, GL
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21914215
Report Number9617594-2025-00846
Device Sequence Number17958698
Product Code FMG
UDI-Device Identifier00887709057616
UDI-Public00887709057616
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC33193
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TOTAL PARENTERAL NUTRITION (TPN), MFR UNK.; UNSPECIFIED FLUIDS, MFR UNK.; UNSPECIFIED MEDICATIONS, MFR UNK.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown